Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

What causes delayed period when using contraceptive pills?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2002
Answered : 3776 Questions
Question
I have been on the contraceptive pill for more than 5 years now. I have finished my last pack and due to start my new one tomorrow but have not yet got my period. I don't know whether i should start it or not? I think it is worth mentioning that this month the PMS are particularly strong. Bloating, hunger and irritability mostly. Also have just recovered from the Measles which I had 2 weeks ago. Could that be the cause of the irregularities? If so what is the best thing for me to do? Many thanks
Posted Wed, 27 Aug 2014 in General Health
 
 
Answered by Dr. Ivo Ditah 42 minutes later
Brief Answer:
Continue the new pack as planned!

Detailed Answer:
Hi and thank you so much for this query.

If you had taken the pills as instructed and sure that you are not pregnant, then go on and start the new pack as planned. However, if you think for some reasons you could be pregnant, I will like to see you carry out a rapid pregnancy test to be so sure about this.

Illness can be a reason for absent menses especially when the system has been through a lot. No menstruation without any other symptoms is not too worrisome as many women do experience this without any underlying problem. It often regularizes itself spontaneously with no need for aggressive medical intervention.

In all, confirm that you are not pregnant. either fro your sexual activities or a rapid pregnancy test. if not pregnant, start the next pack as planned.

I hope this helps. I wish you well. Thank you so much for trusting us with your health query. Feel free to ask for more information and clarifications if need be.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor